Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 4, NWS Corpus Christi, TX

February 1, 2008La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 1, 2008, 3:53 PM CST for La Salle County, Webb County, Texas. It took effect at Feb 1, 2008, 4:00 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2008, 3:53 PM CST (21:53 UTC)
In effect from
Feb 1, 2008, 4:00 PM CST
Expired
Feb 1, 2008, 6:00 PM CST
In force
2 hr
Issued by
NWS Corpus Christi, TX

Counties La Salle County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3193 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
-156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 012153
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 PM CST FRI FEB 1 2008

...DANGEROUS FIRE CONDITIONS ACROSS THE NORTHERN RIO GRANDE PLAINS
THIS AFTERNOON...

.VERY DRY AIR AND INCREASINGLY GUSTY WINDS WILL CREATE DANGEROUS
FIRE CONDITIONS THE REMAINDER OF THE AFTERNOON. 

TXZ229-239-020000-
/O.NEW.KCRP.FW.W.0004.080201T2200Z-080202T0000Z/
LA SALLE-WEBB-
353 PM CST FRI FEB 1 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

RELATIVE HUMIDITY LEVELS BELOW 20 PERCENT AND SOUTHEAST WINDS
GUSTING AT TIMES TO 20 TO 25 MPH WILL CONTINUE THE REMAINDER OF
THE AFTERNOON IN THE WARNING AREA.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 3:50 PM CST, 3 minutes earlier.

Area forecast discussion, Feb 1, 3:50 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 PM CST FRI FEB 1 2008

.UPDATE...UPDATED ZONES TO ADD RED FLAG WARNING FOR THE REST OF
THE AFTERNOON FOR WEBB AND LA SALLE COUNTIES. WINDS THE LAST HOUR
OR SO HAVE INCREASED...AND THAT COMBINED WITH VERY DRY AIR MAY
CREATE A HAZARDOUS FIRE ENVIRONMENT UNTIL WINDS DECOUPLE THIS
EVENING. NEW ZONES AND RFW WIBIS MOMENTARILY.

&&

.PREV DISCUSSION... /ISSUED 300 PM CST FRI FEB 1 2008/

SHORT TERM...HIGH PRESSURE OVER SOUTH TEXAS THIS AFTERNOON WILL
DRIFT EAST OVERNIGHT...ALLOWING ONSHORE FLOW TO REDEVELOP
OVERNIGHT. THIS WILL KEEP TEMPERATURES FROM DROPPING AS FAR AS
LAST NIGHT AS DEWPOINTS RISE OVERNIGHT.

CLOUDS WILL BEGIN TO THICKEN UP BY SATURDAY AFTERNOON AS A WEAK
SHORTWAVE BEGINS TO AFFECT THE AREA. THE BEST SETUP FOR PRECIP IS
NORTH AND EAST OF US...BUT HAVE LEFT IN SLIGHT CHANCE POPS
SATURDAY NIGHT OVER THE FAR NORTHEAST COUNTIES. WITH RELATIVELY
LIGHT LOW LEVEL FLOW...AREAS OF FOG ARE A DECENT BET SATURDAY
NIGHT INTO SUNDAY MORNING.

AVIATION...VFR CONDITIONS THROUGH THE PERIOD. WINDS WILL BECOME
SOUTHEAST AND INCREASE SOMEWHAT SATURDAY AFTERNOON AS VFR CIGS
DEVELOP AND BEGIN TO LOWER.

MARINE...RELATIVELY WEAK ONSHORE FLOW WILL CONTINUE THROUGH THE
SHORT TERM. NO HEADLINES ANTICIPATED.

LONG-TERM (SUNDAY THROUGH FRIDAY)...MOISTURE WILL STEADILY INCREASE
OVER THE COASTAL BEND BY SUNDAY. A WEAK SHORT WAVE TROUGH WILL MOVE
EAST-NORTHEAST OUT OF NORTHEAST MEXICO INTO SOUTH TEXAS ON SUNDAY
WITH THE REGION IN THE RIGHT ENTRANCE REGION OF 110 KNOT 25H JET
STREAK TO THE NORTH OF THE AREA. FORECAST SOUNDINGS SHOW SOME
WEAKENING OF THE CAP ESPECIALLY OVER THE VICTORIA CROSSROADS BY
THE AFTERNOON. BUMPED THE POPS TO 40 PERCENT IN THE VICTORIA
AREA WITH A SLIGHT CHANCE ACROSS THE SOUTHERN COASTAL BEND.

MODELS SHOW SIGNIFICANT LOW TO MID LEVEL WARMING BY MONDAY AND
EXPECT THE CAP WILL BE STRONG ENOUGH TO PRECLUDE CONVECTIVE
DEVELOPMENT ALTHOUGH MAY SEE A FEW STREAMER SHOWERS IN THE
MORNING AS 40 TO 50 KNOT LOW LEVEL JET WILL BE IN PLACE.

GFS CONTINUES TO BE A LITTLE FASTER WITH THE NEXT UPPER TROUGH
TO SWING THROUGH THE SOUTHERN PLAINS BY TUESDAY. SCENARIO IS
A BIT SIMILAR TO THE PAST WIND EVENT THURSDAY EXCEPT THE SYSTEM
IS NOT QUITE AS CLOSED OFF. STILL APPEARS TO BE AN INCREASED
FIRE DANGER THREAT FOR TUESDAY AS WINDS INCREASE AND HUMIDITY
FALLS INTO DANGEROUS CATEGORY. CONFIDENCE SHOULD BE HIGH ENOUGH
BY SATURDAY TO RAISE FIRE WEATHER WATCH FOR TUESDAY. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN BRIEF PERIOD TUESDAY
MORNING BEFORE FRONT MOVES THROUGH. NORTHWEST TO NORTH WINDS OF
20 TO 25 KNOTS WILL PROVIDE SCA CONDITIONS OVER THE WATERS
TUESDAY INTO TUESDAY NIGHT.

BENIGN WEATHER EXPECTED WEDNESDAY THROUGH FRIDAY. THERE ARE
SOME TIMING DIFFERENCES WITH THE NEXT SHORT WAVE TROUGH MOVING
THURSDAY BUT MOISTURE WILL BE VERY LIMITED SO NO SIGNIFICANT
WEATHER IS EXPECTED FOR LATTER PART OF THE WEEK. WENT SEVERAL
CATEGORIES BELOW GUIDANCE FOR MINIMUM TEMPS WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    49  73  63  77  65  /   0  10  10  20  10
VICTORIA          44  73  60  74  64  /   0  10  20  40  20
LAREDO            49  75  59  83  63  /   0   0  10  10  10
ALICE             45  74  60  80  64  /   0  10  10  20  10
ROCKPORT          53  70  63  72  64  /   0  10  10  30  20
COTULLA           44  74  56  81  60  /   0   0  10  10  10
KINGSVILLE        48  74  61  79  66  /   0  10  10  20  10
NAVY CORPUS       54  71  64  73  65  /   0  10  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: LA SALLE...WEBB.

GM...NONE.

&&

JV/71...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Feb 1, 5:57 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CST FRI FEB 1 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
557 AM CST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAIN IN EFFECT UNTIL 8 AM FOR THE
OFFSHORE WATERS. SEAS AND WINDS WILL CONTINUE TO DIMINISH THROUGH
THE MORNING.

RELATIVE HUMIDITY VALUES WILL REMAIN VERY LOW TODAY...DIPPING INTO
THE TEENS AND 20S AWAY FROM THE COAST. WINDS SPEEDS THIS MORNING
WILL BE CONSIDERABLY WEAKER THAN YESTERDAY...BUT WILL INCREASE THIS
AFTERNOON TO 10 TO 15 MPH FROM THE SOUTHEAST AND TO 15 TO 20 MPH
ON SATURDAY. FUELS REMAIN VERY DRY ACROSS ALL OF SOUTH TEXAS...WITH
THE EXCEPTION OF PORTIONS OF VICTORIA...CALHOUN AND ARANSAS COUNTIES.
THE FIRE DANGER TODAY AND SATURDAY WILL REMAIN ELEVATED AS A RESULT
OF THE LOW RELATIVE HUMIDITY TODAY...A MODERATE SOUTHERLY FLOW
RESUMING...DRY FUELS AND HOT SPOTS FROM WILDFIRES YESTERDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FIRE DANGER WILL INCREASE FURTHER TUESDAY AFTERNOON BEHIND YET
ANOTHER COLD FRONT. THIS FRONT WILL USHER IN STRONG...GUSTY
NORTHWEST WINDS AND RELATIVE HUMIDITY VALUES IN THE TEENS ON
TUESDAY AFTERNOON.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/MJG

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.